Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 9, 2017, 4:51 PM CDT for Livingston Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 9, 2017, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443
WGUS54 KLIX 092151
FFWLIX
LAC063-100045-
/O.NEW.KLIX.FF.W.0024.170709T2151Z-170710T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
451 PM CDT SUN JUL 9 2017
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Eastern Livingston Parish in southeastern Louisiana...
* Until 745 PM CDT
* At 450 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Livingston, Albany and Killian.
Additional rainfall amounts of two inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3057 9057 3036 9058 3032 9079 3065 9077
3065 9057
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:43 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 9, 3:43 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 PM CDT Sun Jul 9 2017
SHORT TERM...
Weak frontal boundary located across north LA and central LA with
slightly lower dewpoints along and to the north of the boundary will
continue to dissipate next 24 hours. Scattered thunderstorm
activity that developed south of the boundary across southeast LA
and south MS will diminish into the evening hours...but have
carried slight chance rain chance into the evening period. With
boundary effectively dissipating over the next 24 hours and warm
and unstable airmass in place over region...expect a repeat of
scattered to locally numerous thunderstorms from late morning
through afternoon Tuesday and Wednesday. Atmosphere remains
unstable with precipitable water in the 1.8 to 2.0 inch range so
typical afternoon thunderstorms development can be expected as
convective temperature in the upper 80s is reach. Near normal
temperature regime is expected.
LONG TERM...
Not a lot of change expected during the latter half of the week.
The mid level high pressure ridge may strengthen slightly across
the region in the Wed through Fri time frame. This may lower
thunderstorm coverage slightly and raise max temperatures a degree
or two...but scattered daily thunderstorms expected. Over the
weekend...the upper level high builds over the western U.S. and
mid level trough deepens over the eastern U.S. The deepening
trough in the east may allow another front to move toward the
region which may provide a focus for an increase in thunderstorm
activity. Temperatures remain in the near normal range.
AVIATION... Main impacts are from thunderstorm activity which
should begin diminishing in coverage in the 00-02Z time frame.
Otherwise, VFR conditions should remain. Expect scattered
thunderstorm activity to again redeveloping Monday in the 16-18Z
time.
MARINE...
Weak pressure gradient from a weak high pressure ridge over the
northern Gulf will result in light winds outside of thunderstorm
activity. Primary direction will be southwest to south early in
the week becoming southeast later in the week.
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring Hydro/Convective trends
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 92 73 90 / 20 30 20 60
BTR 75 92 74 90 / 20 50 30 50
ASD 75 92 76 91 / 20 40 30 50
MSY 76 91 76 90 / 20 50 30 50
GPT 76 91 77 89 / 30 40 30 40
PQL 74 91 74 90 / 30 40 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jul 9, 12:00 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1200 PM CDT Sun Jul 9 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-100500- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1200 PM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms may occur today with the main hazards damaging winds, large hail, frequent lightning and locally heavy rainfall. Storms should gradually dissipate after sunset. .DAYS TWO THROUGH SEVEN...Monday through Saturday The risk of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 9, 1:25 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 PM CDT SUN JUL 9 2017
LAZ061>064-091930-
Orleans-Upper St. Bernard-Upper Plaquemines-Upper Jefferson-
125 PM CDT SUN JUL 9 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
BERNARD...SOUTHWESTERN ORLEANS AND NORTH CENTRAL JEFFERSON
PARISHES...
At 123 PM CDT, strong thunderstorms were clustered over Gretna,
Uptown New Orleans and Harvey, moving north at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, Metairie, Chalmette, Marrero, Harvey, Timberlane, Belle
Chasse, Avondale, Jefferson, Gretna, Westwego, Woodmere, Elmwood,
Terrytown, Bridge City, Estelle and Arabi.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2984 9016 3003 9021 3002 9018 3002 9012
3001 8993 2981 8999
TIME...MOT...LOC 1823Z 194DEG 6KT 2991 9007Special weather statement, Jul 9, 1:46 PM CDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service New Orleans LA 146 PM CDT SUN JUL 9 2017 LAZ035-036-MSZ068-091945- East Feliciana-West Feliciana-Wilkinson- 146 PM CDT SUN JUL 9 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA... NORTH CENTRAL EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL WILKINSON COUNTIES... At 146 PM CDT, a strong thunderstorm was located near Woodville, or 17 miles northwest of Jackson, moving southeast at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Woodville, Wilson, Norwood, Wakefield and Spillman. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3111 9149 3117 9130 3094 9102 3088 9139 TIME...MOT...LOC 1846Z 322DEG 9KT 3107 9133
Local storm report, Jul 9, 2:55 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
255 PM CDT SUN JUL 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 4 WSW KENNER 29.96N 90.31W
07/09/2017 ST. CHARLES LA EMERGENCY MNGR
SEVERAL TREES AND POWER LINES REPORTED DOWN IN ST. ROSE
IN ST. CHARLES PARISH. EVENT TIME ESTIMATED BY RADAR.
&&
BWAGNERSpecial weather statement, Jul 9, 3:31 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service New Orleans LA 331 PM CDT SUN JUL 9 2017 LAZ034>036-047-048-092115- East Feliciana-Pointe Coupee-West Baton Rouge-West Feliciana-East Baton Rouge- 331 PM CDT SUN JUL 9 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA... NORTH CENTRAL WEST BATON ROUGE...EAST CENTRAL POINTE COUPEE... SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE PARISHES... At 330 PM CDT, a strong thunderstorm was located 8 miles west of Zachary, moving north at 20 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Zachary, Baker, Jackson, St. Francisville and Slaughter. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3057 9118 3057 9139 3086 9145 3087 9114 TIME...MOT...LOC 2030Z 179DEG 15KT 3065 9129
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:50 AM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 9, 9:45 AM CDT | Special Marine Warning | LIX | 90 min | |
| Jul 9, 11:21 AM CDT | Special Marine Warning | LIX | 54 min | |
| Jul 9, 1:25 PM CDT | Special Weather Statement | LIX | Orleans | 65 min |
| Jul 9, 1:57 PM CDT | Areal Flood Advisory | LIX | East Feliciana, West Feliciana | 2 hr |
| Jul 9, 3:28 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 2 hr |
| Jul 9, 3:31 PM CDT | Special Weather Statement | LIX | West Feliciana | 44 min |
| Jul 9, 3:45 PM CDT | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Jul 9, 4:10 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 35 min |
| Jul 9, 4:56 PM CDT | Special Weather Statement | LIX | Washington | 34 min |
| Jul 9, 5:12 PM CDT | Special Weather Statement | LIX | Washington | 33 min |
| Jul 9, 5:17 PM CDT | Special Weather Statement | LIX | Saint James | 28 min |
| Jul 9, 5:43 PM CDT | Special Weather Statement | LIX | Saint James | 32 min |
| Jul 9, 6:11 PM CDT | Special Weather Statement | LIX | Saint James | 34 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.